MAUDE Adverse Event Report: OSTEOMED, LLC ACTIVATION WIRE, 82MM; EXTERNAL MANDIBULAR FIXATOR AND/OR DISTRACTOR

OSTEOMED, LLC ACTIVATION WIRE, 82MM; EXTERNAL MANDIBULAR FIXATOR AND/OR DISTRACTOR
Model Number 216-0307
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported (event date unknown) logic jr activation wire broke post-op on the right side.Based on information received the case has gone well and a good outcome has been achieved.No further information is available.
 
Additional Manufacturer Narrative
The investigation is currently pending, and a follow up report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
The reported device was not received for evaluation.The device history record (dhr) was reviewed for lot number reported, and no discrepancies were identified.According to the dhr, all parts were manufactured and inspected according to specification.A current inventory review of lot 1167071 took place and found three (3) items on-hand in the main warehouse.These items were inspected per their validated inspection methods against the validated drawing.All parts had passing results.A review of the complaint database revealed no other complaints for this device within a two-year period.The information received from the complainant described the breakage happening after the adjustment of the wire fifteen (15) days after the initial procedure.Although it cannot be confirmed, the user may have contributed to the failure based on the reported complaint event.However, the root cause could not be conclusively determined.
 
Additional Manufacturer Narrative
Additional information was received on 06 april 2023 providing patient age, date of birth, and weight, initial reporter information, and device information.Further details regarding the reported event were also provided.It was reported the initial implant procedure occurred on (b)(6) 2023, and the distraction protocol commenced.During routine follow up on (b)(6) 2023, the x-ray showed the activation wire was broken.The distraction protocol used was to adjust 2 times per day and 2 circles per adjustment.The adjustment was performed by the same person.Further information received on 12 april 2023, indicated on (b)(6) 2023, after it was determined the activation wire was broken, the physician stated the difference in distance to achieve the physician's expected result was 3mm; however, no further action was needed as distraction had been achieved and was satisfactory.On (b)(6) 2023, the logic jr distractors and activation wires were explanted/removed in a planned procedure as part of the protocol for distraction in infants (the device is intended to be removed once distraction is achieved).The investigation is still in progress and a follow up report will be submitted upon completion of the investigation.

Brand Name
ACTIVATION WIRE, 82MM
Common Device Name
EXTERNAL MANDIBULAR FIXATOR AND/OR DISTRACTOR
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
ellie wood
3885 arapaho rd
addison, TX 75001
9726774600
MDR Report Key16560724
Report Number2027754-2023-00004
Device Sequence Number12152793
Product Code MQN
UDI-Device Identifier00845694004466
UDI-Public(01)00845694004466(10)1167071(30)1(11)220215
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number216-0307
Device Catalogue Number216-0307
Device Lot Number1167071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer04/06/2023
04/25/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date04/12/2023
04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight5 KG
Patient RaceAsian